MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145001
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient had chronic kidney disease and was regularly undergoing hemodialysis at the hospital.On (b)(6) 2025, a catheter kit was implanted for vascular access and blood withdrawal to facilitate hemodialysis.The first use of this catheter occurred on (b)(6) 2025, for a session that lasted 1 hour and 30 minutes.During this procedure, blood flow through the catheter was poor, and the machine frequently alarmed, preventing continuation of the dialysis, which was terminated early.There was nothing unusual observed on the device prior to use.Flushing was done and with normal results.There was no leak, and tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.There were no other products being utilized with the device.There was no excessive force used on the device.The patient's medication regimen involved an initial dose of 10 mg of heparin administered via arterial injection, followed by continuous arterial infusion at a rate of 3.5 mg/hour.The total dosage administered over the course of treatment was 10.5 mg, as the intervention/treatment required as a result of the event.Aside from the reported issue, there were no other visible defects/damages found on the product at the time of the event.The dialysis was prematurely terminated, shortening the session duration, and as a remedial action, an autogenous arteriovenous fistula was planned as an alternative vascular access.The treatment proceeded and was completed after the remedial action was done.There was no blood loss, and no blood transfusion was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22515580
Report Number1282497-2025-00508
Device Sequence Number8011961
Product Code MSD
UDI-Device Identifier10884521014084
UDI-Public(01)10884521014084(17)281028(10)2318600151
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145001
Device Catalogue Number8888145001
Device Lot Number2318600151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/15/2025
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexUnknown